MAUDE Adverse Event Report: NUVASIVE, INCORPORATED EXPANDABLE LUMBAR INTERBODY SYSTEM; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR

NUVASIVE, INCORPORATED EXPANDABLE LUMBAR INTERBODY SYSTEM; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR
Model Number 4083424
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Code Pain (1994)
Date of Event 09/07/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No product has been returned for evaluation.Radiographs provided confirm the alleged event.Patient's bone quality and physical activity is unknown.No root cause can be confirmed at this time.Labeling review: ".Potential adverse events and complications: potential risks identified with the use of this system, which may require additional surgery, include: bending, fracture or loosening of implant component(s), loss of fixation." ".Warnings, cautions and precautions: metallic and internal fixation devices cannot withstand the activity levels and/or loads equal to those placed on normal, healthy bone.These devices are not designed to withstand the unsupported stress of full weight or load bearing alone." ".Patient education: the patient should be instructed to limit postoperative activity, as this will reduce the risk of bent, broken or loose implant components.The patient must be made aware that implant components may bend, break or loosen." ".Post-operative warnings: damage to the weight-bearing structures can give rise to loosening of the components, dislocation and migration.".
 
Event or Problem Description
On (b)(6) 2020 patient underwent spinal procedure at l4/5 levels.As per reporter, postoperatively, radiographs indicated the implant had migrated.On (b)(6) 2020 a revision procedure was performed.

Brand Name
EXPANDABLE LUMBAR INTERBODY SYSTEM
Common Device Name
INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR
Manufacturer (Section D)
NUVASIVE, INCORPORATED
7475 lusk blvd.
san diego CA 92121
MDR Report Key10694604
Report Number2031966-2020-00194
Device Sequence Number2875075
Product Code MAX
UDI-Device Identifier00887517264497
UDI-Public887517264497
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K130820
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/17/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number4083424
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/20/2020
Initial Report FDA Received Date10/17/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;